MAUDE Adverse Event Report: AESCULAP AG COLLECT.NO.QAS KNEE IMPLANTS ROTAT.HINGE; KNEE ENDOPROSTHETICS

AESCULAP AG COLLECT.NO.QAS KNEE IMPLANTS ROTAT.HINGE; KNEE ENDOPROSTHETICS
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That an aesculap knee implant system (part # unknown) was implanted during a left total knee replacement procedure sometime in 2008.Reportedly the patient had underwent multiple revision procedures.A revision of the left total knee replacement was performed sometime in 2011.In 2013 the patient underwent a polyethylene exchange of the left knee sometime during (b)(6)2013.A complex revision to the left total knee replacement, the failed tc3 was converted to aesculap hinge was performed (b)(6)2015.A left total knee replacement was performed on (b)(6) 2017.The patient underwent a right total knee replacement on (b)(6) 2019.A revision left total knee arthroplasty for femoral component failure and loosening was performed on (b)(6) 2022.Reportedly the patient has developed debilitating symptoms consistent with tibial component loosening and required a revision procedure.
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
COLLECT.NO.QAS KNEE IMPLANTS ROTAT.HINGE
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key20619484
Report Number2916714-2024-00178
Device Sequence Number8792657
Product Code JWH
UDI-Device Identifier04046964451751
UDI-Public(01)04046964451751
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
Report Date (Section F) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/11/2024
Event Location Hospital
Date Report to Manufacturer10/11/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Date Report Sent to FDA11/06/2024